MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that during aquablation therapy and while the patient was in the operating room under anesthesia, it was noticed that the aquabeam scope was initially inserted incorrectly into the aquabeam handpiece.This mistake was identified when the camera was connected to the scope before handpiece insertion into the patient.The surgeon was then guided through properly re-inserting the scope into the handpiece.After this correction, the case proceeded as planned.However, during the final 10 seconds of the first treatment pass, an error code"e22 - motorpack error" appeared and could not be cleared.Given the circumstances, the surgeon decided that one treatment pass was sufficient for the patient and chose not to swap the handpiece.The surgeon ended up resecting some additional tissue after the single-pass aquablation procedure.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was returned for investigation.During functional testing, an 'e22 ¿ motorpack error' was triggered upon docking and could not be cleared, confirming the reported issue.Further testing of voltage signals revealed an issue with the printed circuit board.The investigation concluded that the reported event was caused by an electrical/electronic component failure; however, the exact source of the failure could not be determined.Review of the log files corresponding to the procedure confirms repeated occurrences of error code e22 - motorpack error.A review of the device history record (dhr) for aquabeam robotic system ab2000/serial number (b)(6) and aquabeam handpiece/lot number 24c04876 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.The aquabeam user manual, um0101 rev.F states the following about e22 errors: e22 ¿ motorpack error release foot pedal and click x.1) if error persists, reconnect handpiece to motorpack.2) if error continues, replace handpiece.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key21709906
Report Number3012977056-2025-00113
Device Sequence Number10010182
Product Code PZP
UDI-Device Identifier00850055427037
UDI-Public0100850055427037172610311024C04876
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale